Alert archive / Louisiana / River Flood Warnings in 2012

River Flood Warning 20, NWS Lake Charles, LA

February 13, 2012Calcasieu Parish, Louisiana

NWS Lake Charles, LA issued this river flood warning at Feb 13, 2012, 9:17 PM CST for Calcasieu Parish, Louisiana. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Feb 13, 2012, 9:17 PM CST (03:17 UTC)
Expired
Feb 14, 2012, 8:21 AM CST
In force
11 hr
Issued by
NWS Lake Charles, LA
Flood severity
Minor

County Calcasieu Parish, LA

The radar

The Lake Charles radar (KLCH), 18 km from the middle of the area, began a volume at 03:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Calcasieu River at Saltwater Barrier (LCHL1).

Action stage
4 ft
Minor stage
4 ft
Moderate stage
6 ft
Major stage
8 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

027 
WGUS44 KLCH 140317
FLWLCH


BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
917 PM CST MON FEB 13 2012

...THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN LOUISIANA...

  CALCASIEU RIVER NEAR SALT WATER BARRIER 

LAC019-141421-
/O.NEW.KLCH.FL.W.0020.120214T0317Z-120214T1421Z/
/LCHL1.1.ER.120213T2241Z.120214T0100Z.120214T0221Z.NO/
917 PM CST MON FEB 13 2012

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A 

* FLOOD WARNING FOR 
  THE CALCASIEU RIVER NEAR SALT WATER BARRIER.
* UNTIL TUESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:00 PM MONDAY THE STAGE WAS 4.1 FEET.
* FLOOD STAGE IS 4.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  LATE TONIGHT.
* IMPACT...AT 4.0 FEET...MINOR MARSHLAND FLOODING OCCURS. FLOODING 
  ALSO BEGINS ON RIVER ROAD IN NORTH LAKE CHARLES.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Feb 13, 8:27 PM CST, 50 minutes earlier.

Area forecast discussion, Feb 13, 8:27 PM CST, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
827 PM CST MON FEB 13 2012

.UPDATE...REMOVED RAIN CHANCE FOR SOUTHWEST AND WEST CENTRAL
LOUISIANA WITH ACTIVITY ADVANCING RAPIDLY EAST. NEXT UPDATE WILL
COME WHEN REMAINING RAINS EXIT ACADIANA.

&&

MARCOTTE

&&

.PREV DISCUSSION... /ISSUED 641 PM CST MON FEB 13 2012/

DISCUSSION...
FOR 00Z TAF ISSUANCE.

AVIATION...
CONTINUED INHERITED TRENDS OF LOWERING CEILINGS AND VISIBILITIES...
WITH VERY POOR CONDITIONS EXPECTED OVERNIGHT AT THE WRN TAF SITES.
AREA OF PRECIP WITH EMBEDDED POCKETS OF HEAVIER RAINS STILL MOVING
EWD AS OF PRESS TIME...WITH AN ENDING TIME NEAR AT KBPT. TIMED THE
PREVAILING RAINS EWD THROUGH THE EVENING HOURS...REACHING
KLFT/KARA AROUND 04Z.

25

PREV DISCUSSION... /ISSUED 607 PM CST MON FEB 13 2012/

UPDATE...RAINS HAVE EXITED SOUTHEAST TEXAS AS SHORTWAVE ADVANCES
RAPIDLY EAST. UPDATE ALREADY OUT REMOVING TEXAS RAIN CHANCES. FURTHER
UPDATES WILL BE COMING PERIODICALLY AS CONVECTION EXITS THE
REMAINDER OF THE FORECAST AREA.

MARCOTTE

PREV DISCUSSION... /ISSUED 400 PM CST MON FEB 13 2012/

SYNOPSIS...
A SLOW-MOVING WARM FRONT...WHICH EXTENDS FROM BEAUMONT THROUGH
LAFAYETTE THIS EVENING...WILL TRAVEL NORTHWARD...EXITING INTO
CENTRAL LOUISIANA BY MIDMORNING TUESDAY...WHERE IT SUBSEQUENTLY
STALLS AND SLOWLY WASHES OUT.

A PACIFIC COLD FRONT WILL TRAVEL THROUGH THE WESTERN UPPER GULF
COAST STATES BY WEDNESDAY EVENING.

DISCUSSION...
A PACIFIC DISTURBANCE ALOFT WILL TRAVEL EAST THROUGH SOUTHWEST
LOUISIANA THIS EVENING...WITH THE RAIN ENDING FROM WEST TO EAST.

INTRUDING TEXAS (OR DRY) AIR WILL OVERRUN MOST OF THE AREA...
TRAPPING MOISTURE NEAR THE SURFACE. AREAS OF FOG WILL FORM DURING
THE OVERNIGHT HOURS.

OTHERWISE...THE OVERNIGHT MINIMUMS WILL BE RUNNING FROM 5 TO 10
DEGREES ABOVE NORMAL.

FOR TUESDAY...SKIES WILL BECOME MOSTLY SUNNY. THE AFTERNOON
MINIMUMS WILL BE RUNNING FROM 5 TO 10 DEGREES ABOVE NORMAL.

FOR TUESDAY NIGHT...PATCHY FOG IS POSSIBLE. OTHERWISE...THE
OVERNIGHT MINIMUMS WILL BE RUNNING AROUND 15 DEGREES ABOVE NORMAL.

BY WEDNESDAY...PRE-FRONTAL SHOWERS AND THUNDERSTORMS ARE EXPECTED.
STORMS MAY BE ON THE STRONG SIDE AT TIMES...AS A PASSING WESTERLY
JET STREAK AUGMENTS THE WARM-SECTOR WEDGE.

MARINE...
THE DOMINANT WAVE PERIOD WILL BE RUNNING AROUND 6 SECONDS...WITH
THE COMBINED WAVES OUT OF THE SOUTH.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  51  74  58  76  59 /  10  10  10  70  40
KBPT  50  75  60  76  58 /  10  10  30  70  20
KAEX  45  71  53  76  56 /  10  10  10  90  40
KLFT  55  73  58  77  60 /  80  10  10  90  40

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...DENSE FOG ADVISORY FROM MIDNIGHT TONIGHT TO 9 AM CST TUESDAY FOR
     THE FOLLOWING ZONES: ACADIA...ALLEN...AVOYELLES...
     BEAUREGARD...CALCASIEU...EAST CAMERON...EVANGELINE...
     JEFFERSON DAVIS...LAFAYETTE...RAPIDES...ST. LANDRY...
     VERMILION...VERNON...WEST CAMERON.

TX...DENSE FOG ADVISORY FROM MIDNIGHT TONIGHT TO 9 AM CST TUESDAY FOR
     THE FOLLOWING ZONES: HARDIN...JEFFERSON...NORTHERN JASPER...
     NORTHERN NEWTON...ORANGE...SOUTHERN JASPER...SOUTHERN
     NEWTON...TYLER.

GM...SMALL CRAFT ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM INTRACOASTAL CITY TO
     CAMERON LA OUT 20 NM...COASTAL WATERS FROM LOWER
     ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM...
     WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60
     NM...WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL
     CITY LA FROM 20 TO 60 NM.

     SMALL CRAFT ADVISORY UNTIL 9 PM CST THIS EVENING FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM CAMERON LA TO HIGH
     ISLAND TX OUT 20 NM...WATERS FROM CAMERON LA TO HIGH ISLAND
     TX FROM 20 TO 60 NM.

&&
Hazardous weather outlook, Feb 13, 5:37 AM CST, 15 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
537 AM CST MON FEB 13 2012

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
141145-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
537 AM CST MON FEB 13 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
AN UPPER LEVEL TROUGH WILL MOVE ACROSS THE AREA THROUGH TONIGHT.
INCREASING GULF MOISTURE WILL ALLOW WIDESPREAD SHOWERS AND A FEW
THUNDERSTORMS TO DEVELOP ACROSS SOUTHEAST TEXAS THIS MORNING...AND
SPREAD EAST ACROSS LOUISIANA DURING THE DAY. OCCASIONALLY HEAVY
RAINFALL WILL BE POSSIBLE THAT COULD AGAIN PROVIDE SOME RISES
ALONG AREA RIVERS...ESPECIALLY ALONG THE LOWER NECHES...LOWER
CALCASIEU AND LOWER VERMILION RIVER BASINS. ALSO...STRONG AND
TURNING LOW LEVEL WINDS MAY HELP PRODUCE STRONG THUNDERSTORM WIND
GUSTS AND EVEN ISOLATED TORNADOES WILL NOT BE OUT OF THE QUESTION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A SERIES OF UPPER LEVEL DISTURBANCES WILL CROSS THE AREA. THE
FIRST WILL BRING A CHANCE FOR SHOWERS AND THUNDERSTORMS WEDNESDAY
INTO EARLY THURSDAY...FOLLOWED BY ANOTHER BY EARLY NEXT WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GMZ430-432-435-450-452-455-470-472-475-141145-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
537 AM CST MON FEB 13 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT
WINDS WILL BECOME MORE SOUTHEASTERLY AS HIGH PRESSURE MOVES EAST
OF THE REGION. WINDS WILL STRENGTHEN AS A WEAK DISTURBANCE PASSES
OVER THE REGION...WITH SMALL CRAFT ADVISORY CONDITIONS EXPECTED
ACROSS THE ENTIRE COASTAL WATERS THROUGH MUCH OF TODAY. WINDS OF
20 TO 25 KNOTS ARE EXPECTED WITH SEAS 4 TO 5 FEET NEARSHORE AND 5
TO 7 FEET OFFSHORE. TIDES ARE EXPECTED TO RUN ABOUT ONE FOOT
ABOVE PREDICTED LEVELS BY THIS EVENING...OR FROM 2 TO 3 FEET
MEAN LOWER LOW WATER. FINALLY...THIS SYSTEM WILL ALSO BRING
WIDESPREAD SHOWER ACTIVITY WITH A FEW THUNDERSTORMS. THESE STORMS
COULD BECOME RATHER STRONG WITH GUSTY WINDS...AND EVEN ISOLATED
WATERSPOUTS CAN NOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
CONDITIONS WILL IMPROVE TUESDAY AS THE STORM SYSTEM MOVES AWAY
FROM THE COASTAL WATERS. HOWEVER...A SERIES OF LOW PRESSURE
SYSTEMS WILL MOVE ACROSS THE REGION THROUGH NEXT WEEKEND. THE
FIRST OF THESE SYSTEMS WILL BRING SHOWERS AND THUNDERSTORMS WEDNESDAY
INTO EARLY THURSDAY...FOLLOWED BY ANOTHER SYSTEM NEXT SATURDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

24

Nearby

River Flood Warnings in Louisiana, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.